Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2013, 6:17 PM CDT for 6 counties in Kansas. It was in force for 58 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2013, 6:17 PM CDT (23:17 UTC)
- Expired
- May 8, 2013, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Finney County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:30 PM CDT | TSTM WND GST 75 | Plymell, KS | TREE LIMBS 4 INCHES IN DIAMETER WERE BLOWN DOWN BY THE HIGH WIND. |
| May 8, 6:35 PM CDT | TSTM WND DMG | Garden City, KS | POWER LINES WERE BLOWN DOWN AT MARY STREET AND FARMLAND ROAD. |
| May 8, 6:35 PM CDT | TSTM WND GST 60 | 5 S Garden City, KS | |
| May 8, 6:35 PM CDT | HAIL 1 | 5 S Garden City, KS | |
| May 8, 6:40 PM CDT | TSTM WND DMG | 5 S Garden City, KS | AN IRRIGATION PIPE WAS BLOW ACROSS HIGHWAY 83. |
| May 8, 6:40 PM CDT | NON-TSTM WND GST 80 | N Plymell, KS | TRUCK TRAILER BLOWN OVER BY STRONG WINDS ON HIGHWAY 83. |
| May 8, 6:41 PM CDT | TSTM WND GST 60 | Garden City, KS | |
| May 8, 6:45 PM CDT | TSTM WND DMG | Garden City, KS | WINDS ESTIMATED AT 60 MPH BLEW DOWN TREE BRANCHES TWO TO THREE INCHES IN DIAMETER NEAR GARDEN CITY COMMUNITY COLLEGE. |
| May 8, 6:50 PM CDT | TSTM WND DMG | Garden City, KS | SEVERAL MOBILE HOMES NEAR 950 NORTH JENNY BARKER ROAD LOST ROOFS AND HAD SIDING BLOWN OFF. POWER POLES WERE BLOWN DOWN FOR ABOUT A MILE ALONG HIGHWAY 156 SOUTH OF FARMLAND ROAD. |
| May 8, 6:53 PM CDT | TSTM WND GST 74 | 5 E Modoc, KS | |
| May 8, 6:54 PM CDT | TSTM WND GST 64 | 5 Nnw Pierceville, KS | WIND GUST RECORDED AT GARDEN CITY AIRPORT. |
| May 8, 6:57 PM CDT | TSTM WND GST 70 | Garden City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KDDC 082317
SVRDDC
KSC055-069-081-093-101-171-090015-
/O.NEW.KDDC.SV.W.0055.130508T2317Z-130509T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT WED MAY 8 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FINNEY COUNTY IN SOUTHWEST KANSAS...
NORTHERN GRAY COUNTY IN SOUTHWEST KANSAS...
NORTHEASTERN HASKELL COUNTY IN SOUTHWEST KANSAS...
NORTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS...
SOUTHWESTERN LANE COUNTY IN WEST CENTRAL KANSAS...
SCOTT COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 613 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LYDIA TO 7 MILES NORTH OF SUBLETTE...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PLYMELL...HOLCOMB...GARDEN CITY...PIERCEVILLE...FRIEND...MODOC...
CHARLESTON...SHALLOW WATER...INGALLS...SCOTT CITY...CIMARRON AND
SCOTT STATE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
DAMAGING WINDS ACROSS PORTIONS OF KEARNY...GRANT...AND NORTHERN HASKELL
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3775 10022 3756 10077 3827 10118 3827 10113
3849 10114 3871 10091
TIME...MOT...LOC 2316Z 230DEG 29KT 3833 10131 3759 10079
HAIL...1.00IN
WIND...70MPH
$$
UMSCHEID2 follow-up statements
207
WWUS53 KDDC 082332
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT WED MAY 8 2013
KSC055-069-081-093-101-171-090015-
/O.CON.KDDC.SV.W.0055.000000T0000Z-130509T0015Z/
SCOTT KS-LANE KS-KEARNY KS-HASKELL KS-GRAY KS-FINNEY KS-
632 PM CDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FINNEY...
NORTHERN GRAY...NORTHEASTERN HASKELL...NORTHEASTERN KEARNY...
SOUTHWESTERN LANE AND SCOTT COUNTIES UNTIL 715 PM CDT...
AT 627 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LYDIA TO 8 MILES NORTHWEST OF COPELAND...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...PIERCEVILLE...FRIEND...MODOC...CHARLESTON...SHALLOW
WATER...INGALLS...SCOTT CITY...CIMARRON AND SCOTT STATE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS WESTERN FINNEY COUNTY AND EASTERN
KEARNY COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3775 10022 3760 10066 3827 10118 3827 10113
3849 10114 3871 10091
TIME...MOT...LOC 2331Z 230DEG 29KT 3832 10120 3766 10067
HAIL...1.00IN
WIND...70MPH
$$
UMSCHEID214
WWUS53 KDDC 082352
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT WED MAY 8 2013
KSC055-069-081-093-101-171-090015-
/O.CON.KDDC.SV.W.0055.000000T0000Z-130509T0015Z/
SCOTT KS-LANE KS-KEARNY KS-HASKELL KS-GRAY KS-FINNEY KS-
652 PM CDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FINNEY...
NORTHERN GRAY...NORTHEASTERN HASKELL...EXTREME NORTHEASTERN KEARNY...
SOUTHWESTERN LANE AND SCOTT COUNTIES UNTIL 715 PM CDT...
AT 646 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES EAST OF LYDIA TO 11 MILES SOUTH OF
CHARLESTON...AND MOVING NORTHEAST AT 35 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...MULTIPLE REPORTS. 70 TO 80 MPH WINDS REPORTED 5 TO 10 MILES
SOUTH OF GARDEN CITY.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PIERCEVILLE...FRIEND...CHARLESTON...MODOC...SHALLOW WATER...
INGALLS...SCOTT CITY...CIMARRON AND SCOTT STATE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SOUTHERN FINNEY COUNTY! SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3775 10022 3760 10066 3827 10118 3827 10113
3849 10114 3871 10091
TIME...MOT...LOC 2351Z 230DEG 29KT 3833 10107 3775 10060
HAIL...0.88IN
WIND...80MPH
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:22 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 8, 1:22 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 122 PM CDT WED MAY 8 2013 ...UPDATED SHORT TERM AND LONG TERM SECTIONS... .SYNOPSIS... ISSUED AT 1156 AM CDT WED MAY 8 2013 WATER VAPOR LOOPS SHOWED A MID LEVEL CYCLONE CENTERED OVER THE FOUR CORNERS AS OF LATE MORNING. A MID LEVEL POTENTIAL VORTICITY ANOMALY WAS ELLIPTICAL IN ITS CONFIGURATION FROM FAR NORTHEAST ARIZONA THROUGH NORTHERN NEW MEXICO INTO SOUTH CENTRAL COLORADO. RAP ANALYSIS AND WATER VAPOR LOOP SUGGESTED THE GREATEST MID LEVEL ASCENT WAS OCCURRING OVER THE SANGRES OF FAR SOUTH CENTRAL COLORADO AND NORTH CENTRAL NEW MEXICO. LIGHTNING STRIKES AS OF 1615 UTC WERE CLUSTERED ALONG THE FRONT RANGE IN THE PUEBLO VICINITY. 850MB UPPER AIR ANALYSIS SHOWED DEEPEST MOISTURE ACROSS WEST TEXAS WITH AN AXIS OF +13 TO +15C DEWPOINTS FROM MIDLAND TO AMARILLO. THIS MOISTURE WAS MIXING DOWN TO THE SURFACE WITH 58 TO 60F DEWPOINTS OBSERVED FROM WEST TEXAS THROUGH FAR SOUTHWEST OKLAHOMA. A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) DEPARTED SOUTH CENTRAL/SOUTHEAST KANSAS EARLY THIS MORNING AND LEFT AN OUTFLOW BOUNDARY ACROSS NORTHERN OKLAHOMA. WINDS WERE OUT OF THE DUE EAST NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 54 TO 57F RANGE ON THE COOL SIDE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY LOST ITS DEFINITION FARTHER WEST...BUT COULD STILL BE FOLLOWED UP TO THE EXTREME NORTHEASTERN TEXAS PANHANDLE. AS OF 16Z...THE STRONGEST SURFACE-BASED CONVERGENCE WAS ALONG THE WESTERN PORTION OF THE OUTFLOW BOUNDARY WHERE IT MET A DEVELOPING DRYLINE...SOMEWHERE IN THE GLAZIER, TX TO SHATTUCK, OK VICINITY. THE SYNOPTIC SURFACE LOW WAS LOCATED NEAR GUYMON, OK AND A NEBULOUS TROUGH AXIS EXTENDED NORTH-NORTHEAST OF THIS LOW THROUGH WEST-CENTRAL KANSAS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 120 PM CDT WED MAY 8 2013 TONIGHT: SEVERE WEATHER EVENT IS THE MAIN FOCUS OF THE FORECAST. THE STRONGEST ASCENT TIED TO THE NOSE OF THE MID LEVEL POTENTIAL ANOMALY...WILL APPROACH SOUTHWEST KANSAS DURING THE PEAK HEATING OF THE DAY. THE OUTFLOW BOUNDARY MENTIONED IN THE SYNOPSIS SECTION WILL CONTINUE TO SLOWLY DISSOLVE AS THE LOWER TROPOSPHERIC FLOW RESPONDS TO THE SYNOPTIC LOW OVER THE OKLAHOMA PANHANDLE. THE NARROW CHANNEL OF UPPER 50S TO NEAR 60 DEWPOINTS WILL ADVECT NORTHWESTWARD INTO SOUTHWEST KANSAS. STORMS OVER SOUTHEASTERN COLORADO WILL CONTINUE TO EXPAND EASTWARD THIS AFTERNOON...AND WHEN IT BEGINS TO INTERACT WITH THE MID TO UPPER 50S DEWPOINTS...SEVERE STORMS WILL BECOME MORE OF AN ISSUE. THERE ARE SEVERAL AREAS WHERE SEVERE STORMS MAY DEVELOP AS SMALL AREAS OF CONVERGENCE DEVELOP CLOSE TO THE SURFACE LOW. ALL SHORT TERM MODELS SHOW AN IMPRESSIVE AMOUNT OF CONVECTIVE ACTIVITY IN THE 00-06Z TIME FRAME THIS EVENING. AS FAR AS THREATS GO...THE BEST TORNADO POTENTIAL WILL BE ACROSS SOUTH-CENTRAL KANSAS...AND ESPECIALLY IN THE 00Z TO 03Z TIME FRAME WHEN 0-1KM AGL SHEAR RAMPS UP SIGNIFICANTLY. HIGHER DEGREE OF MOISTURE CONTENT WITH SURFACE DEWPOINTS IN THE 58 TO 61F RANGE DUE TO CONVERGENCE WILL BE FOUND HERE. THIS SAME AREA...MAINLY SOUTHEAST OF AN ENGLEWOOD TO SAINT JOHN LINE...WILL ALSO SEE THE GREATEST THREAT FOR VERY LARGE HAIL TO AROUND TENNIS BALL OR BASEBALL SIZE. NORTH OF THIS LINE...LARGE HAIL TO 2 INCHES DIAMETER APPEARS QUITE POSSIBLE...BUT UPPER TROPOSPHERIC FLOW WILL BE A BIT WEAKER AND THERE WILL BE A LARGER CONCENTRATION OF STORMS SO VERY LARGE HAIL PRODUCTION DOES NOT LOOK QUITE AS IDEAL. THE AREA GENERALLY ALONG AND NORTH OF A LAKIN TO JETMORE TO LARNED LINE WILL SEE A HEAVY RAIN THREAT...AS ORIENTATION OF STORMS IN A WEST-SOUTHWEST TO EAST-NORTHEAST MANOR MAY PROMOTE TRAINING OF STORMS OVER THE SAME GENERAL LOCATIONS FOR A COUPLE OF HOURS. HAVE GONE AHEAD AND ADDED "HEAVY RAIN POSSIBLE" IN THE GRIDS FOR THIS PORTION OF THE DDC FORECAST AREA. A FAIRLY IMPRESSIVE MCS WILL LIKELY RESULT AFTER 04Z OR SO WITH A TRANSITION MORE TO A STRONG/DAMAGING WIND THREAT AS ONE OR TWO BOW SEGMENTS MAY EVOLVE. THURSDAY: COOL, YET STILL MOIST NORTHEAST WINDS WILL PREVAIL ACROSS THE REGION THURSDAY. WE SHOULD SEE SOME FILTERED INSOLATION ALLOWING TEMPERATURES TO REACH THE UPPER 60S TO PERHAPS LOWER 70S...ALLOWING FOR REGENERATION OF SOME SHOWERS AND SOME ISOLATED THUNDER IN THE AFTERNOON DUE TO A RATHER COOL (AND SOMEWHAT MOIST) MID LEVEL ENVIRONMENT. WILL MAINTAIN THE CHANCE POPS ACROSS THE WHOLE SOUTHWEST KANSAS REGION FOR THE DAY THURSDAY AS A RESULT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 120 PM CDT WED MAY 8 2013 THE PERIOD FROM THURSDAY MORNING THROUGH FRIDAY APPEARS CLOUDY AND CLIMATOLOGICALLY NEAR NORMAL, WITH WEAKLY UPSLOPE NORTHEASTERLY SURFACE WINDS. THE GFS AND ECMWF SHOW MOIST 850 MB FIELDS SUGGESTIVE OF WIDESPREAD STRATUS THAT ONLY SLOWLY ERODES ACROSS WESTERN KANSAS ON FRIDAY. THE WARMEST OF MODEL SOLUTIONS ALLOW LOW 70'S WHICH IS CLIMATOLOGICALLY NORMAL FOR THIS TIMEFRAME. DEPENDING ON THE EXTENSIVENESS OF CLOUDINESS, TEMPERATURES COULD RANGE ANYWHERE FROM THE MID 60'S TO MID 70'S. THE UPPER POLAR LOW OVER CENTRAL CANADA WILL THEN TRACK SOUTHEAST TO SOUTH OF HUDSON BAY, AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE THE WESTERN PLAINS. THIS WILL LIKELY MARK THE BEGINNING OF A WARMER AND DRIER PERIOD WHICH SHOULD LAST TOUGH MUCH OF THE WEEK BARRING ANY ISOLATED CONVECTIVE EVENTS. ISOLATED CONVECTION IS POSSIBLE SATURDAY AS THE SURFACE FRONT PUSHES THROUGH THE REGION. ANY CONVECTION WOULD BE DUE TO CONDITIONAL INSTABILITY AND SURFACE CONVERGENCE, AND WOULD BE PURELY DIURNALLY DRIVEN. SURFACE HIGH PRESSURE WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS BY SATURDAY NIGHT. AN UPPER LEVEL JET WILL BECOME FOCUSED ZONALLY ACROSS SOUTHERN CANADA BY EARLY NEXT WEEK. MEANWHILE, UPPER LOW PRESSURE WILL SLOWLY EVOLVE FROM THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THROUGH MID WEEK. THIS PATTERN COULD ALLOW OPPORTUNITIES FOR ISOLATED TO WIDELY SCATTERED CONVECTION FROM HIGH TERRAIN SURFACE HEATING OVER EASTERN COLORADO, CLOSE TO FAR WESTERN KANSAS. AN 850 MB TO 700 MB LEVEL BAROCLINIC ZONE ASSOCIATED WITH THE UPPER LOW ACROSS NEBRASKA KANSAS COULD ALSO BE A FAVORED FOCUS FOR MORE WIDESPREAD CONVECTION BY WEDNESDAY OR WEDNESDAY NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1156 AM CDT WED MAY 8 2013 NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE IMPACTING AVIATION INTEREST FROM LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING THROUGH MIDNIGHT. TIMING OF THE INDIVIDUAL STORMS IMPACTING TERMINALS CAN ONLY BE HANDLED IN THE ONE TO THREE HOUR NEAR TERM FORECAST...BUT FOR THE 18Z TAF...WILL TRY TO NARROW DOWN A THREE HOUR WINDOW OF THE BEST TIME FRAME FOR STRONGEST STORMS REDUCING VISIBILITY AND CEILING. AFTER MIDNIGHT...CONDITIONS SHOULD IMPROVE WITH THUNDERSTORMS EXITING THE REGION...BUT THERE WILL STILL PROBABLY BE A FEW HOURS OF MVFR OR IFR CEILINGS AFTER MIDNIGHT IN THE COOLER, YET STILL MOIST AIRMASS. WINDS WILL BE NORTHEAST AFTER THE THUNDERSTORM EVENT FOR THE REMAINDER OF THE NIGHT INTO THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 65 48 65 / 60 30 20 10 GCK 52 66 47 65 / 80 30 20 10 EHA 51 66 49 66 / 40 40 30 10 LBL 53 68 49 67 / 20 40 30 10 HYS 55 66 49 66 / 90 30 20 10 P28 59 73 54 68 / 80 40 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...RUSSELL AVIATION...UMSCHEID
Hazardous weather outlook, May 8, 5:10 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT WED MAY 8 2013 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT WED MAY 8 2013 /410 AM MDT WED MAY 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING WITH SOME SEVERE STORMS EXPECTED. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS OVER SOUTH CENTRAL KANSAS, WITH QUARTER TO GOLFBALL SIZE HAIL POSSIBLE FARTHER NORTH AND WEST. AN ISOLATED TORNADO COULD ALSO DEVELOP TOWARD CENTRAL KANSAS ALONG A WARM FRONT. THE SEVERE THREAT WILL CONTINUE EARLY THIS EVENING BEFORE DIMINISHING BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY BUT THE CHANCE FOR SEVERE WEATHER FROM THESE STORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED OVER SOUTHWEST AND INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, May 8, 5:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SITKA 37.17N 99.65W
05/08/2013 E2.00 INCH CLARK KS PUBLIC
&&Local storm report, May 8, 5:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 NW BLOOM 37.53N 99.96W
05/08/2013 E0.88 INCH FORD KS LAW ENFORCEMENT
0536 PM HAIL 1 SSE SITKA 37.15N 99.64W
05/08/2013 E1.25 INCH CLARK KS STORM CHASER
0538 PM HAIL SITKA 37.17N 99.65W
05/08/2013 E1.00 INCH CLARK KS PUBLIC
&&Special weather statement, May 8, 5:48 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT WED MAY 8 2013
KSZ043-061>063-075-076-082330-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-SCOTT-
548 PM CDT WED MAY 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HASKELL...KEARNY...
NORTHEASTERN HAMILTON...SOUTHWESTERN SCOTT AND WESTERN FINNEY
COUNTIES...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
LYDIA TO 7 MILES SOUTHWEST OF LAKIN TO 8 MILES SOUTHWEST OF HICKOK...
OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF TRIBUNE TO 7
MILES SOUTHWEST OF LAKIN TO 8 MILES SOUTHWEST OF HICKOK...MOVING EAST
AT 20 MPH.
WINDS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BLOWING
DUST REDUCING VISIBILITY TO BELOW ONE MILE IN OPEN AREAS.
RESIDENTS IN GRANT...HASKELL...KEARNY...NORTHEASTERN HAMILTON...
SOUTHWESTERN SCOTT AND WESTERN FINNEY COUNTIES...INCLUDING THE CITIES
OF ULYSSES...HICKOK...LAKIN...RYUS...DEERFIELD AND SATANTA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3827 10113 3828 10112 3802 10084 3741 10074
3741 10138 3788 10146 3827 10167
TIME...MOT...LOC 2248Z 270DEG 16KT 3824 10154 3788 10134
3746 10128
UMSCHEIDLocal storm report, May 8, 5:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG ENE ULYSSES 37.58N 101.35W
05/08/2013 GRANT KS EMERGENCY MNGR
A SEMI WAS BLOWN OFF THE HIGHWAY ON THE EAST SIDE OF
ULYSSES.
0540 PM TSTM WND DMG 2 SSW ULYSSES 37.55N 101.38W
05/08/2013 GRANT KS EMERGENCY MNGR
A GARAGE ROOF WAS BLOWN OFF.
0542 PM TSTM WND GST 4 WNW HICKOK 37.58N 101.29W
05/08/2013 E0.00 MPH GRANT KS EMERGENCY MNGR
WIND GUSTS TO 50 MPH REDUCED VISIBILITIES TO NEAR ZERO IN
BLOWING DUST.
&&
01Local storm report, May 8, 6:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
608 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 8 NNE HOWELL 37.89N 100.12W
05/08/2013 E1.00 INCH FORD KS PUBLIC
&&Local storm report, May 8, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 5 W PROTECTION 37.19N 99.57W
05/08/2013 E1.75 INCH CLARK KS PUBLIC
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:05 PM CDT | Special Weather Statement | DDC | Ford | 40 min |
| May 7, 7:09 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 51 min |
| May 7, 7:17 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| May 7, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Rush | 39 min |
| May 7, 7:32 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 43 min |
| May 7, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 46 min |
| May 7, 8:03 PM CDT | Special Weather Statement | DDC | Ellis | 42 min |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 45 min |
| May 7, 8:47 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 43 min |
| May 7, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 37 min |
| May 7, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 47 min |
| May 7, 9:44 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 46 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 42 min |
| May 7, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 44 min |
| May 7, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 45 min |
| May 7, 11:39 PM CDT | Special Weather Statement | DDC | Ellis | 36 min |
| May 8, 3:03 AM CDT | Special Weather Statement | DDC | Seward | 42 min |
| May 8, 4:14 PM CDT | Special Weather Statement | DDC | Hamilton | 61 min |
| May 8, 4:20 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 55 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 55 min |
| May 8, 4:53 PM CDT | Special Weather Statement | DDC | Clark | 52 min |
| May 8, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 53 min |
| May 8, 5:16 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| May 8, 5:48 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny | 42 min |
| May 8, 5:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 66 min |
| May 8, 5:57 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 63 min |
| May 8, 6:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 58 min |
| May 8, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 31 min |
| May 8, 6:30 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 60 min |
| May 8, 6:41 PM CDT | Tornado Warning | DDC | Ellis | 34 min |
| May 8, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 61 min |
| May 8, 6:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness and 1 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.